Urticaria Rash 

I was diagnosed with Dermatographism or urticaria rash in 2004. When it first started it was on my legs and trunk. I was telling my Aunt my symptoms one day and she said, "I bet you have what I have". I do! Grrr!

The dermatographism and skin itch with hives is 95 percent under control while taking Hydroxyzine, but if I forget to take my pill I get skin itch on my face (especially at night while I'm sleeping!) or my palms itch and sometimes I get a red circle on my palm first, then it I get the skin itch and urticaria rash. I find that especially odd!

I am determined to find the trigger one day! It is embarrassing to be the only one in a group of people who just cannot stay still for more than a few seconds without having to scratch the skin itch!

Since taking Hydroxyzine, I have become dependent on it for falling asleep at night - a problem I didn't have before taking the medication. That frustrates me.

My question would be...what works for you? I would like to know what everyone takes for this. Anyone ever try "natural" antihistamines with or without success?

Doreen – August 1, 2008

I have dermatographism and from what I have read in this urticaria rash blog I think it has no cure. I am taking Claritin in the morning and hydroxizine at night. I feel no symptoms while I am using these drugs but the symptoms reappear when I am not using these drugs.

I hope this skin itch and urticaria rash condition disappears the same way it arrived.

Mike – July 31, 2008



My urticaria rash or hives started as a small patch on my face two years ago at age 48. It then progressed over my face (especially around the eyes and eyelids), next down my throat, and then down my back. There were also random spots on my arms (especially in the folds opposite my elbows), front torso, and legs.

Most of my life I had oily skin and was never allergic to anything. Now my skin is very dry and I tested positive for allergies to fragrance. Like many of you, I keep hearing that it is unusual to develop these horrible itchy hives and urticaria rash at my age, but here we are. Also, I have tried most of the antishistamines mentioned; take luke-warm showers; drink LOTS of water; changed everything in my house to fragrance-free formulas; and still the rash and skin itch are awful on my face and upper back.

I have completely abandoned using make-up most of the time (but use Clinique for special occasions and it does not seem to make anything worse). I used to be considered a very beautiful woman so it is really tough to have rashes or hives ravaging my face . . . on top of menopause!

There has been some discussion of alcohol worsening the condition. I LOVE wine, but I notice that it does exacerbate the hives. I take XYZAL 5mg before bed and it does help reduce the skin itch. Is there a time limit for how long one should stay on XYZAL?

Perhaps we need to give the skin surface (composed of a balance of intercellular lipids called ceramides) time to heal if this is ever going to completely resolve. I got this idea from a placebo-controlled double-blind study published by Draelos et al in the journal Cutis, January 2008. I have an appointment to see my dermatologist and am going to ask about going on Atopiclair (a ceramide-containing prescription moisturizer) combined with a high potency corticosteroid. I will let you know how this works!

Louise – July 21, 2008



I have had dermatographism or urticaria rash for about 10 years now. For the first 6-7 years Zyrtec helped tremendously. About 3 years ago I started doubling up on Zyrtec (20 mg a day). Then about a year ago I started adding Claritin. It helped for a while, but about 3 months ago I started adding Benadryl. Now I'm up to 2 Zyrtecs, 1 Claritin and about 4 Benadryl tabs a day and I am still attempting to not fall asleep at my desk (I work in customer support and I am at my computer all day).

I went to the Allergy and Immunology Clinic at Northwestern Memorial in Chicago (where I live) yesterday. Dr. Ditto was very helpful and put me on 7 days of Prednizone, Xyzal in the morning, and Doxepin at night. The Xyzal doesn't seem to be working, the Doxepin worked well I think, but I don't remember because it knocked me out cold. After I take my Prednisone, my back starts aching REALLY bad. It says to contact a physician if your bones start to hurt, but it's only the second day and maybe the Calcium+D has not kicked in yet. Is this normal?

Anyway, going back for a chest x-ray to check for Chronic Urticaria and blood tests on Thursday. Wish me luck. Glad I am not the only one with this urticaria rash problem. I was starting to feel like a freak!

Clare – July 19, 2008

                                   < Previous Page       Next Page >

skin care | urticaria rash | pressure urticaria | skin hives | itchy hives rash | physical urticaria | dermatographism blog page | dermatographic urticaria | dermatagraphism | welts



Visit this
PICTURES OF RASHES PAGE

Copyright 2006-2016 healthy-skincare.com

Disclaimer and Privacy Policy